Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 117, NWS Denver/Boulder, CO

August 21, 2006Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 21, 2006, 6:55 PM MDT for Weld County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2006, 6:55 PM MDT (00:55 UTC)
Expired
Aug 21, 2006, 7:24 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:00 PM MDT, 3 hours 55 minutes earlier.

Area forecast discussion, Aug 21, 3:00 PM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT MON AUG 21 2006

.SHORT TERM DISCUSSION...SCATTERED CONVECTION FIRING ALONG MOUNTAINS
AND FOOTHILLS. WEAK SURGE WHICH MOVED ACROSS THE PLAINS THIS MORNING
AIDED IN CAPPING ATMOSPHERE. THIS SHOWN BY ACARS SOUNDINGS. RADAR
SHOWING ANOTHER SURGE MOVING WESTWARD ACROSS ELBERT...EASTERN ADAMS
AND EASTERN ARAPAHOE COUNTIES WHICH APPEARS TO BE ENHANCING THE CAP.
SO...STORMS COULD BE HARD PRESSED IN SURVIVING AS THEY MOVE ONTO THE
PLAINS AND MAY NEED SOME HELP WITH BOUNDARY INTERACTION. QG VERTICAL
VELOCITY PROGS SHOW NEUTRAL TO WEAK DESCENT ACROSS THE PLAINS THIS
EVENING...SO LITTLE SUPPORT ALOFT. WILL KEEP THE CURRENT LOW POPS
GOING ACROSS PLAINS THIS EVENING...IN CASE SOME STORMS DO SURVIVE.
WITH LACK OF ANY LIFT...ACTIVITY SHOULD BE DONE BY MIDNIGHT.
BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE POTENTIAL FOR LOW
CLOUDS AND FOG ACROSS FAR EASTERN ZONES AFTER MIDNIGHT. DEVELOPMENT
OF DRAINAGE WINDS WEST OF THIS AREA SHOULD KEEP STRATUS AND FOG TO A
MINIMUM.  ON TUESDAY...MODELS SHOW BULK OF MOISTURE PLUME BEING
PUSHED SOUTH OF AREA...NOTED BY LOWERING PRECIPITABLE WATER VALUES.
STILL SOME LINGERING MOISTURE MOUNTAINS AND FOOTHILLS FOR WIDELY
SCATTERED AFTERNOON THUNDERSTORMS WITH THE DAYTIME HEATING. FORECAST
SOUNDINGS SHOW PLAINS TO BE CAPPED THROUGH THE DAY...AND DESCENT
INDICATED FROM QG VERTICAL VELOCITY PROGS SHOULD HINDER STORM
DEVELOPMENT. TEMPERATURE AND THICKNESS PROGS SUGGEST ONLY A COUPLE
DEGREE INCREASE FROM TODAYS READINGS...SLIGHTLY COOLER THAN
GUIDANCE. WILL MAKE MINOR ADJUSTMENTS TO TEMPERATURE GRIDS.

.LONG TERM DISCUSSION...UPPER RIDGE WILL RETROGRADE WEDNESDAY WITH
FLOW BECOMING ZONAL AND A LEE TROUGH WILL INTENSIFY ON THE PLAINS.
WEDNESDAY LOOKS LIKE THE WARMEST AND DRIEST DAY OF THE PERIOD...AS
THE TROUGH WILL BRUSH THURSDAY WITH ASSOCIATED CLOUDS AND
CONVECTION. SOME COOLER AIR WILL DROP ACROSS NORTHEAST COLORADO AS
NORTHWEST FLOW DEVELOPS ON FRIDAY AND LINGERS SATURDAY.  AS THE
UPPER HIGH SHIFTS EAST AGAIN SUNDAY INTO MONDAY EXPECT TEMPERATURES
TO REBOUND...AND MOISTURE BEGIN TO RETURN TO THE HIGH COUNTRY.
THROUGH THE PERIOD...CONVECTION APPEARS TO BE QUITE LIMITED ON THE
PLAINS. ALL IN ALL MINOR CHANGES TO PREVIOUS FORECAST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/RTG
Hazardous weather outlook, Aug 21, 11:05 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT MON AUG 21 2006

COZ030>051-221200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
FOOTHILLS...GRADUALLY SPREADING ACROSS THE PLAINS DURING THE
AFTERNOON AND EARLY EVENING. THE ATMOSPHERE WILL ONLY BE SLIGHTLY
UNSTABLE.  THUS...NO SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS CAN BE EXPECTED EVERY DAY AND MAINLY OVER THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.